Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 221, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 7, 2008, 5:42 PM EDT for Middlesex County, Norfolk County, Worcester County, Massachusetts. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 5:42 PM EDT (21:42 UTC)
- Expired
- Aug 7, 2008, 6:00 PM EDT
- In force
- 18 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Norfolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 44 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:55 PM EDT | TSTM WND DMG | Milford, MA | WIRES DOWN ON LAWRENCE STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 12:48 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 072142 SVRBOX MAC017-021-027-072245- /O.NEW.KBOX.SV.W.0221.080807T2142Z-080807T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 542 PM EDT THU AUG 7 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... THIS INCLUDES THE CITY OF MILFORD... SOUTH CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF FRAMINGHAM... SOUTHWESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF FRANKLIN... * UNTIL 645 PM EDT * AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTHBRIDGE...OR 9 MILES WEST OF MILFORD...AND MOVING EAST AT 12 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UPTON BY 555 PM EDT... UXBRIDGE BY 600 PM EDT... MENDON BY 610 PM EDT... HOPEDALE BY 615 PM EDT... MILFORD AND HOPKINTON BY 620 PM EDT... BELLINGHAM BY 630 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. LAT...LON 4238 7141 4204 7126 4208 7180 4224 7179 TIME...MOT...LOC 2142Z 273DEG 11KT 4215 7167 $$ FRANK
1 follow-up statement
000 WWUS51 KBOX 072200 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 600 PM EDT THU AUG 7 2008 MAC017-021-027-072210- /O.CAN.KBOX.SV.W.0221.000000T0000Z-080807T2245Z/ WORCESTER MA-NORFOLK MA-MIDDLESEX MA- 600 PM EDT THU AUG 7 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MIDDLESEX...WEST CENTRAL NORFOLK AND SOUTHEASTERN WORCESTER COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS BEING CANCELED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. LAT...LON 4238 7141 4204 7126 4208 7180 4224 7179 TIME...MOT...LOC 2200Z 273DEG 11KT 4215 7160 $$ FRANK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:04 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 7, 4:04 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 404 PM EDT THU AUG 7 2008 .SYNOPSIS... AN UPPER LEVEL POOL OF COLD AIR...HIGHLY UNUSUAL IN ITS SUMMERTIME PERSISTENCE OVER THE NE USA...WILL CONTINUE THROUGH THE WEEKEND... RESULTING IN SLIGHTLY BELOW NORMAL TEMPERATURES ALONG WITH SCATTERED MAINLY AFTERNOON/EVENING STRONG THUNDERSTORMS. A THREAT FOR A BOUT OF HEAVIER RAINS MAY DEVELOP SOMETIME IN THE MON-WED PERIOD. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... VERY ACTIVE ACROSS INTERIOR SNE THIS AFTERNOON WITH NUMEROUS REPORTS OF LARGE HAIL. MAJORITY OF REPORTS HAVE BEEN HAIL BUT WE HAD AN UNCONFIRMED REPORT OF A TORNADO IN SUNDERLAND IN FRANKLIN COUNTY WITH DECENT ROTATION DEPICTED BY 88D. COLD AIR ALOFT WITH 500 MB TEMPS AROUND -15C WITH MLCAPES 1000-1500 J/KG RESPONSIBLE FOR THE TSTMS WITH LARGE HAIL. EXPECT SHOWERS/TSTMS TO CONTINUE INTO THE EVENING AND GRADUALLY SPILL EWD INTO THE COASTAL PLAIN AS INSTABILITY AND COLD AIR ALOFT PERSISTS. MAIN THREAT FOR SEVERE WEATHER WILL REMAIN IN THE INTERIOR THROUGH THIS EVENING ALTHOUGH SOME SMALL HAIL POSSIBLE IN THE COASTAL PLAIN. && .SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY NIGHT/... UPPER TROF AMPLIFIES AS IT MOVES EWD THROUGH NEW YORK STATE TONIGHT AS ASSOCD COLD FRONT APPROACHES BERKSHIRES. GIVEN COLD TEMPS ALOFT PERSISTING AND GFS INDICATING DECENT INSTABILITY ALL NIGHT COMBINED WITH GOOD UPPER LEVEL DYNAMICS...EXPECT OCCASIONAL SHOWERS AND SCT TSTMS TO CONTINUE ACROSS SNE FOR MUCH OF THE OVERNIGHT PERIOD AND THIS WILL BE REFLECTED BY HIGHER POPS. GFS INSTABILITY TARGETS EASTERN MA AND RI LATE TONIGHT. ISOLD SVR POSSIBLE WITH HAIL PRIMARY THREAT. FRI...UPPER TROF MOVES ACROSS NEW ENGLAND WITH 500 MB TEMPS -15C AND STEEP MID LEVEL LAPSE RATES. IN ADDITION...COLD FRONT MOVES INTO SNE WHICH SHOULD PROVIDE A FOCUS FOR MORE SHOWERS/TSTMS ACROSS THE REGION AND SO WE WILL CONTINUE THE HIGH POPS. MLCAPES FCST 1000-1500 J/KG IN THE INTERIOR WHICH WOULD SUGGEST A REPEAT OF TDAS CONVECTION ON FRI. CLOUDS AND MORNING SHOWERS COULD BE A LIMITING FACTOR...BUT CROSS SECTIONS INDICATE ENOUGH THINNING IN THE MOISTURE FIELD WHICH WOULD ALLOW FOR SOME SUNSHINE. BUT NOT SURE HOW MUCH. 0-6KM SHEAR NOT ESPECIALLY STRONG FRI AND MAIN THREAT WOULD AGAIN SEEM TO BE LARGE HAIL WITH WIND A SECONDARY CONCERN. COLD FRONT MOVES OFFSHORE FRI EVENING SO EXPECT A DRYING TREND FRI NIGHT. WE WILL CONTINUE CHC POPS IN THE EVENING THEN CLEARING OVERNIGHT AS DRIER WESTERLY FLOW DEVELOPS. && .LONG TERM /SATURDAY THROUGH THURSDAY/... SATURDAY... THE COLD POOL ALOFT REMAINS OVERHEAD BUT OUR LOW LEVEL MOISTURE LOOKS TO MIX OUT WITH DEWPOINTS FALLING INTO THE 50S. THEREFORE...MAINLY EXPECTING A DRY DAY WITH PERHAPS AN ISOLATED SHOWER OR TWO DURING THE AFTERNOON/EVENING. WILL JUST RUN WITH A 15 TO 20 POP TO COVER THIS POTENTIAL FOR NOW...BUT OVERALL IT LOOKS LIKE A PARTLY SUNNY AND MAINLY DRY DAY. HIGHS SHOULD TOP OUT IN THE UPPER 70S TO LOWER 80S. SUNDAY AND SUNDAY NIGHT... THE MODELS ARE NOW SHOWING A FAIRLY SIMILAR SOLUTION ON SUNDAY. UPPER TROUGH SENDS OUT SOME SHORTWAVE ENERGY. THIS COMBINED WITH THE COLD AIR ALOFT SHOULD TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON OR NIGHT. THIS LOOKS TO OCCUR FIRST ACROSS THE INTERIOR AND THEN THE ACTIVITY SHOULD MAKE ITS WAY TO THE COASTAL PLAIN. THE MODELS DIFFER ON THE TIMING. LOW LEVEL MOISTURE RETURN IS MARGINAL BUT MID LEVEL WIND FIELDS LOOK DECENT. THEREFORE...IF WE CAN GET ENOUGH LOW LEVEL MOISTURE BACK ALONG WITH SURFACE HEATING THERE WILL BE THE THREAT FOR SCATTERED SEVERE THUNDERSTORMS. THIS REMAINS UNCERTAIN AT THIS TIME AND WILL JUST HAVE TO SEE HOW THINGS EVOLVE OVER THE NEXT 48 HOURS. FOR NOW WILL GO WITH CHANCE POPS BUT GO WITH HIGH CHANCE POPS ACROSS THE INTERIOR. LATER SHIFTS MAY HAVE TO UPGRADE TO LIKELY POPS FOR PORTIONS OF THE REGION IF MODELS STAY ON TRACK. MONDAY THROUGH THURSDAY... PRETTY JUST POPULATED WITH THE GFS MOS GUIDANCE TO HELP OUT WITH ON GOING SEVERE WEATHER. THERE IS THE THREAT OF A DECENT ROUND OR TWO OF SHOWERS AND THUNDERSTORMS IN THE MONDAY THROUGH WEDNESDAY TIME FRAME. MODELS DIFFER ON TIMING AND DID NOT GET TO REALLY LOOK AT IT TO MUCH BECAUSE OF ON GOING WEATHER. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... TONIGHT...CIGS BCMG MVFR OR IFR IN WEAK SLY FLOW WITH SHOWERS AND SCT TSTMS. FRI...GRADUALLY BECOMING VFR...EXCEPT MVFR IN SCT SHWRS/TSTMS. OUTLOOK...SATURDAY THROUGH TUESDAY... VFR LIKELY ALTHOUGH THERE COULD BE BRIEF PERIODS OF MVFR/IFR CONDITIONS IN SCT SHOWERS/TSTMS AS WELL AS PATCHY GROUND FOG IN THE TYPICALLY PRONE LOCATIONS. && .MARINE... WINDS AND SEAS REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH FRI NIGHT. WINDS GENERALLY SOUTHERLY BELOW 20 KTS TONIGHT/FRI BECOMING WESTERLY FRI NIGHT. HOWEVER...SCT TSTMS EXPECTED LATER THIS EVENING INTO FRI WHICH MAY PRODUCE BRIEF GUSTY WINDS AND HIGHER SEAS. OUTLOOK...SATURDAY THROUGH TUESDAY... LOOKS RATHER TRANQUIL AS SEAS SHOULD REMAIN IN THE 1 TO 4 FOOT RANGE WITH SUSTAINED WINDS GENERALLY LESS THAN 15 KNOTS. HOWEVER...MARINERS WILL HAVE TO BE ON THE LOOKOUT FOR SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WHICH COULD BRING LOCALLY HIGHER WINDS AND SEAS ALONG WITH AN ATTENDANT LIGHTNING THREAT. && .HYDROLOGY... WITH WEAK WIND FIELD ALOFT...SLOW MOVING THUNDERSTORMS WILL HAVE POTENTIAL TO PRODUCE VERY HEAVY RAIN IN A SHORT TIME PERIOD THROUGH FRI. PWATS NOT VERY HIGH BUT SLOW MOVEMENT IS A CONCERN. GENERAL RIVER FLOODING NOT ANTICIPATED...BUT LOCALIZED URBAN AND POOR DRAINAGE FLOODING POSSIBLE. ALSO...SOME OF THE FASTER RESPONDING SMALL STREAMS WILL BE AT RISK FROM ANY SLOW MOVING STORMS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK NEAR TERM...KJC SHORT TERM...KJC LONG TERM...FRANK AVIATION...FRANK/RLG MARINE...KJC/FRANK
Hazardous weather outlook, Aug 7, 4:30 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 430 PM EDT THU AUG 7 2008 CTZ002>004-MAZ002>005-008>012-014-026-NHZ011-012-015-RIZ001-002- 082030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI- 430 PM EDT THU AUG 7 2008 ...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY WITH LARGE HAIL THE PRIMARY THREAT. ISOLATED DAMAGING WIND GUSTS ARE ALSO POSSIBLE. HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS MAY ALSO RESULT IN AREAS OF URBAN AND POOR DRAINAGE FLOODING. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ006-007-013-015>024-RIZ003>008-082030- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 430 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY WITH LARGE HAIL THE PRIMARY THREAT. ISOLATED DAMAGING WIND GUSTS ARE ALSO POSSIBLE. HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS MAY ALSO RESULT IN AREAS OF URBAN AND POOR DRAINAGE FLOODING. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-082030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 430 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT...ESPECIALLY FOR THE EASTERN MASSACHUSETTS COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WITH GUSTS TO 35 KNOTS AND SMALL HAIL ARE POSSIBLE FRIDAY...MAINLY ALONG THE EASTERN MASSACHUSETTS COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 7, 2:21 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 221 PM EDT THU AUG 7 2008 NHZ011-015-071915- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 221 PM EDT THU AUG 7 2008 AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL OVER DUBLIN...OR ABOUT 7 MILES NORTH OF JAFFREY... MOVING EAST AT 8 MPH. THE THUNDERSTORM WILL BE NEAR...HANCOCK BY 230 PM EDT...6 MILES NORTH OF JAFFREY AND 8 MILES SOUTH OF BENNINGTON BY 240 PM EDT... PETERBOROUGH BY 250 PM EDT...SHARON AND TEMPLE BY 320 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. RLG
Local storm report, Aug 7, 3:17 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
317 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM FLOOD HOLYOKE 42.21N 72.64W
08/07/2008 HAMPDEN MA AMATEUR RADIO
SARGENT STREET UNDERPASS FLOODED OUT. PEOPLE TRAPPED IN
CARS STUCK IN FLOOD WATERS. COMMERCIAL STREET CLOSED DUE
TO FLOODING.
0114 PM HAIL AGAWAM 42.07N 72.62W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
0123 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
ON NORTHAMPTON ST.
0124 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
ROUTE 5.
0125 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
ON I-91.
0126 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
0129 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
IN THE SOUTHERN PART OF TOWN.
0130 PM HAIL CHICOPEE 42.18N 72.57W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
THROUGH 1333 LDT.
0133 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
0135 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
ON NEW PARK/NEW BRITAIN LINE
0135 PM LIGHTNING SPRINGFIELD 42.12N 72.54W
08/07/2008 HAMPDEN MA AMATEUR RADIO
GARAGE FIRE FROM LIGHTNING ON METHUEN ST.
0137 PM HAIL CHICOPEE 42.18N 72.57W
08/07/2008 E0.88 INCH HAMPDEN MA AMATEUR RADIO
ON SPRINGFIELD ST.
0137 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
ELMWOOD STREET
0137 PM TSTM WND DMG CHICOPEE 42.18N 72.57W
08/07/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON CAR ON HENRY HARRIS ROAD
0149 PM FLOOD HOLYOKE 42.21N 72.64W
08/07/2008 HAMPDEN MA AMATEUR RADIO
RTE 391 NEAR MAIN STREET UNDEPASS FLOODED OUT
0150 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
IN ELMWOOD SECTION LASTING 10 MINUTES
0205 PM FLOOD SPRINGFIELD 42.12N 72.54W
08/07/2008 HAMPDEN MA AMATEUR RADIO
BASEMENTS FLOODED ON WAIRE STREET
0205 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/07/2008 HAMPDEN MA AMATEUR RADIO
LARGE LIMBS AND WIRES DOWN ON DAY STREET
0207 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
08/07/2008 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN ON SPRINGFIELD ROAD
0209 PM HAIL GRAFTON 42.20N 71.68W
08/07/2008 E1.00 INCH WORCESTER MA AMATEUR RADIO
PENNY TO QUARTER SIZE HAIL FOR 5 MINUTES IN NORTH GRAFTON
0213 PM FLOOD SPRINGFIELD 42.12N 72.54W
08/07/2008 HAMPDEN MA AMATEUR RADIO
LIBERTY CAREW AND WORTHINGTON STREETS FLOODED OUT AND CAR
STUCK IN FLOOD WATERS AT ROOSEVELT AND BELCHER AVE.
0216 PM HAIL GREENFIELD 42.59N 72.60W
08/07/2008 E0.75 INCH FRANKLIN MA AMATEUR RADIO
IN TURNERS FALLS SECTION OF GREENFIELD
0217 PM HAIL HUDSON 42.39N 71.56W
08/07/2008 E0.75 INCH MIDDLESEX MA AMATEUR RADIO
IN RTE 62 AREA
0218 PM HAIL MARLBOROUGH 42.35N 71.55W
08/07/2008 E1.00 INCH MIDDLESEX MA TRAINED SPOTTER
0225 PM HAIL MARLBOROUGH 42.35N 71.55W
08/07/2008 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0229 PM TSTM WND DMG MARLBOROUGH 42.35N 71.55W
08/07/2008 MIDDLESEX MA AMATEUR RADIO
TREES WIRES DOWN IN MULTIPLE AREAS
0229 PM HAIL MARLBOROUGH 42.35N 71.55W
08/07/2008 E0.88 INCH MIDDLESEX MA AMATEUR RADIO
0230 PM HAIL MARLBOROUGH 42.35N 71.55W
08/07/2008 E0.75 INCH MIDDLESEX MA AMATEUR RADIO
0236 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
0237 PM FUNNEL CLOUD SUNDERLAND 42.47N 72.58W
08/07/2008 FRANKLIN MA AMATEUR RADIO
ON RTE 116 AREA
0239 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E1.00 INCH HARTFORD CT AMATEUR RADIO
0242 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
08/07/2008 FRANKLIN MA AMATEUR RADIO
TREE TOPS BLOWN DOWN ON RTE 116 AREA NEAR CLIFFSIDE
APARTMENTS. POSSIBLE TORNADO
0248 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
ELMWOOD SECTION
&&
WSIMPSONSpecial weather statement, Aug 7, 3:32 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 332 PM EDT THU AUG 7 2008 MAZ004-005-026-072030- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA- 332 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS DEVELOPING IN NORTHERN WORCESTER COUNTY... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL NEAR WESTMINSTER...OR ABOUT 5 MILES WEST OF LEOMINSTER...MOVING EAST AT 13 MPH. THE THUNDERSTORM WILL BE NEAR... LEOMINSTER BY 350 PM EDT... STERLING BY 400 PM EDT... LANCASTER AND SHIRLEY BY 420 PM EDT... HARVARD AND BOLTON BY 430 PM EDT. OTHER STRONG THUNDERSTORMS WERE NEAR TEMPLETON AND GARDNER...AND WILL PASS THROUGH FITCHBURG AND WESTMINSTER BEFORE 4 PM. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. JWD
Special weather statement, Aug 7, 4:05 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 405 PM EDT THU AUG 7 2008 MAZ005-012-013-072100- CENTRAL MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 405 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORM NEAR MILFORD... AT 4 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER MILFORD...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... BELLINGHAM BY 410 PM EDT... MEDWAY AND HOLLISTON BY 420 PM EDT... MILLIS AND SHERBORN BY 430 PM EDT... NORFOLK BY 440 PM EDT... WALPOLE AND MEDFIELD BY 450 PM EDT... WESTWOOD...NORWOOD AND SHARON BY 500 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. JWD
Local storm report, Aug 7, 4:47 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
447 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM FLOOD HOLYOKE 42.21N 72.64W
08/07/2008 HAMPDEN MA AMATEUR RADIO
SARGENT STREET UNDERPASS FLOODED OUT. PEOPLE TRAPPED IN
CARS STUCK IN FLOOD WATERS. COMMERCIAL STREET CLOSED DUE
TO FLOODING.
0114 PM HAIL AGAWAM 42.07N 72.62W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
0123 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
ON NORTHAMPTON ST.
0124 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
ROUTE 5.
0125 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
ON I-91.
0126 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
0129 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
IN THE SOUTHERN PART OF TOWN.
0130 PM HAIL CHICOPEE 42.18N 72.57W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
THROUGH 1333 LDT.
0133 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
0135 PM LIGHTNING SPRINGFIELD 42.12N 72.54W
08/07/2008 HAMPDEN MA AMATEUR RADIO
GARAGE FIRE FROM LIGHTNING ON METHUEN ST.
0135 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
ON NEW PARK/NEW BRITAIN LINE
0137 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
ELMWOOD STREET
0137 PM TSTM WND DMG CHICOPEE 42.18N 72.57W
08/07/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON CAR ON HENRY HARRIS ROAD
0137 PM HAIL CHICOPEE 42.18N 72.57W
08/07/2008 E0.88 INCH HAMPDEN MA AMATEUR RADIO
ON SPRINGFIELD ST.
0149 PM FLOOD HOLYOKE 42.21N 72.64W
08/07/2008 HAMPDEN MA AMATEUR RADIO
RTE 391 NEAR MAIN STREET UNDEPASS FLOODED OUT
0150 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
IN ELMWOOD SECTION LASTING 10 MINUTES
0200 PM TSTM WND DMG BOLTON 41.77N 72.43W
08/07/2008 TOLLAND CT AMATEUR RADIO
TREES DOWN AND APPLES BLOWN OF TREES ON RTE 117
0205 PM FLOOD SPRINGFIELD 42.12N 72.54W
08/07/2008 HAMPDEN MA AMATEUR RADIO
BASEMENTS FLOODED ON WAIRE STREET
0205 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/07/2008 HAMPDEN MA AMATEUR RADIO
LARGE LIMBS AND WIRES DOWN ON DAY STREET
0207 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
08/07/2008 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN ON SPRINGFIELD ROAD
0209 PM HAIL GRAFTON 42.20N 71.68W
08/07/2008 E1.00 INCH WORCESTER MA AMATEUR RADIO
PENNY TO QUARTER SIZE HAIL FOR 5 MINUTES IN NORTH GRAFTON
0213 PM FLOOD SPRINGFIELD 42.12N 72.54W
08/07/2008 HAMPDEN MA AMATEUR RADIO
LIBERTY CAREW AND WORTHINGTON STREETS FLOODED OUT AND CAR
STUCK IN FLOOD WATERS AT ROOSEVELT AND BELCHER AVE.
0215 PM HAIL HUDSON 42.39N 71.56W
08/07/2008 E1.00 INCH MIDDLESEX MA AMATEUR RADIO
3/4 TO 1 INCH HAIL
0216 PM HAIL GREENFIELD 42.59N 72.60W
08/07/2008 E0.75 INCH FRANKLIN MA AMATEUR RADIO
IN TURNERS FALLS SECTION OF GREENFIELD
0217 PM HAIL HUDSON 42.39N 71.56W
08/07/2008 E0.75 INCH MIDDLESEX MA AMATEUR RADIO
IN RTE 62 AREA
0218 PM HAIL MARLBOROUGH 42.35N 71.55W
08/07/2008 E1.00 INCH MIDDLESEX MA TRAINED SPOTTER
0225 PM HAIL MARLBOROUGH 42.35N 71.55W
08/07/2008 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0229 PM HAIL MARLBOROUGH 42.35N 71.55W
08/07/2008 E0.88 INCH MIDDLESEX MA AMATEUR RADIO
0229 PM TSTM WND DMG MARLBOROUGH 42.35N 71.55W
08/07/2008 MIDDLESEX MA AMATEUR RADIO
TREES WIRES DOWN IN MULTIPLE AREAS
0230 PM HAIL MARLBOROUGH 42.35N 71.55W
08/07/2008 E0.75 INCH MIDDLESEX MA AMATEUR RADIO
0236 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
0237 PM FUNNEL CLOUD SUNDERLAND 42.47N 72.58W
08/07/2008 FRANKLIN MA AMATEUR RADIO
ON RTE 116 AREA
0239 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E1.00 INCH HARTFORD CT AMATEUR RADIO
0242 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
08/07/2008 FRANKLIN MA AMATEUR RADIO
TREE TOPS BLOWN DOWN ON RTE 116 AREA NEAR CLIFFSIDE
APARTMENTS. POSSIBLE TORNADO
0242 PM FUNNEL CLOUD NEW SALEM 42.50N 72.33W
08/07/2008 FRANKLIN MA AMATEUR RADIO
FUNNEL CLOUD SIGHTED OVER NEW SALEM
0248 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
ELMWOOD SECTION
0255 PM HAIL GRAFTON 42.20N 71.68W
08/07/2008 E0.75 INCH WORCESTER MA TRAINED SPOTTER
0300 PM TSTM WND DMG WETHERSFIELD 41.70N 72.67W
08/07/2008 HARTFORD CT TRAINED SPOTTER
TREES DOWN AREA OF RTE 5
0300 PM TSTM WND DMG NEWINGTON 41.69N 72.73W
08/07/2008 HARTFORD CT TRAINED SPOTTER
TREE DOWN ON RTE 75
0320 PM FLOOD SHREWSBURY 42.30N 71.72W
08/07/2008 WORCESTER MA AMATEUR RADIO
RTE 9 FROM WORCESTER LINE TO RTE 140 FLOODED
0355 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
08/07/2008 CHESHIRE NH AMATEUR RADIO
TREES DOWN ON WIRES ON WATSON RD
&&
AEDSpecial weather statement, Aug 7, 5:28 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 528 PM EDT THU AUG 7 2008 MAZ005-012-072200- CENTRAL MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA- 528 PM EDT THU AUG 7 2008 AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER SUTTON...OR ABOUT 8 MILES SOUTH OF WORCESTER...MOVING EAST AT 12 MPH. THE THUNDERSTORM WILL BE NEAR...MILLBURY BY 530 PM EDT...7 MILES NORTH OF DOUGLAS BY 540 PM EDT...NORTHBRIDGE AND WHITINSVILLE BY 550 PM EDT...UPTON AND UXBRIDGE BY 600 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:16 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 29 min |
| Aug 7, 1:03 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 87 min |
| Aug 7, 1:25 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 65 min |
| Aug 7, 1:30 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 60 min |
| Aug 7, 2:06 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 39 min |
| Aug 7, 2:11 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 64 min |
| Aug 7, 2:12 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 63 min |
| Aug 7, 2:26 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 34 min |
| Aug 7, 2:28 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 39 min |
| Aug 7, 2:39 PM EDT | Tornado Warning | BOX | Franklin, Hampshire, Worcester | 33 min |
| Aug 7, 2:48 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 27 min |
| Aug 7, 2:58 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 62 min |
| Aug 7, 3:12 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 49 min |
| Aug 7, 3:17 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Worcester | 2 hr |
| Aug 7, 3:40 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 42 min |
| Aug 7, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 61 min |
| Aug 7, 3:57 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 2 hr |
| Aug 7, 5:34 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 56 min |
| Aug 7, 5:56 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Aug 7, 6:05 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 55 min |
| Aug 7, 6:50 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 55 min |
| Aug 7, 7:43 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 62 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.